Wang, M and Fu, Y ORCID: https://orcid.org/0000-0002-9617-0420 (2021) Necking of a hyperelastic solid cylinder under axial stretching: Evaluation of the infinite-length approximation. International Journal of Engineering Science, 159.

[img] Text
wang-mi-fu-revised.pdf - Accepted Version
Restricted to Repository staff only until 3 December 2022.
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (759kB)

Abstract

A weakly nonlinear analysis is conducted for localized necking of a hyperelastic solid cylinder under axial stretching based on the exact theory of nonlinear elasticity. The amplitude equation derived is shown to be consistent with the one-dimensional model recently proposed by Audoly and Hutchinson (J. Mech. Phys. Solids 97, 2016, 68–91). It is shown that results based on the infinite-length approximation are sufficiently accurate even for cylinders with very moderate length/diameter ratios. In contrast, a weakly nonlinear analysis based on the finite length is only valid for very stubby cylinders and for axial force much closer to its bifurcation value than anticipated.

Item Type: Article
Additional Information: The final version of this accepted manuscript can be found online at; https://www.sciencedirect.com/science/article/pii/S0020722520302196?via%3Dihub#!
Uncontrolled Keywords: Localized necking, Hyperelasticity, Nonlinear analysis, Bifurcation, Stability
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Related URLs:
Depositing User: Symplectic
Date Deposited: 18 Feb 2021 10:50
Last Modified: 15 Mar 2021 11:29
URI: https://eprints.keele.ac.uk/id/eprint/9161

Actions (login required)

View Item View Item